Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » YAZ question

 - UBBFriend: Email this page to someone!    
Author Topic: YAZ question
bmcc
Neophyte
Member # 58597

Icon 9 posted      Profile for bmcc     Send New Private Message       Edit/Delete Post 
this probably seems pretty long and involved!

I have been on YAZ for about 3.5 years with almost perfect use (I can't remember the last time I missed a pill and always take it in a window of 15-30 minutes). A few months ago, in October, my insurance switched me to Gianvi (the new generic version.) I had a bad reaction to it - breakouts and cramps. So two months later, in mid-December, I switched back to regular Yaz. The first month on Yaz was typical but during the second I had breakthrough bleeding for about half of the cycle. The cycle after that was normal again, and now this month I am having occasional bleeding again.

My boyfriend always pulls out when we have sex, and he is very good about it but one time, about 10 days ago, he did not quite pull out in time and some semen got in the mouth of my vagina. I immediately wiped it out with a tissue, but I was still worried (I have a tendency to be paranoid!) I started googling things like cervical position and mucus (I know, its bad to do that) and getting increasingly worried. Freaking out I started to check out the position of my cervix and one time, 2 days after the sex, I made it bleed. Now, 6 days before I am set to start the placebos, I am having a bit of spotting again. The pattern just seems odd. I am 99% sure that I did not ovulate because I always know when I do - I get pretty copious EWCM.

Anyway my question is . . . could this be the result of switching back to Yaz from Gianvi?

Thanks in advance, and sorry for writing a novel!

Posts: 1 | From: Kentucky | Registered: Mar 2011  |  IP: Logged | Report this post to a Moderator
eryn_smiles
Peer Ambassador
Member # 35643

Icon 1 posted      Profile for eryn_smiles         Edit/Delete Post 
Theoretically, you shouldn't notice too much of a change in your bleeding and premenstrual symptoms, switching from a branded pill to a generic version because the amounts of active hormone ingredients are exactly the same. However, women often do notice and comment on changes like this. This could be related to the inactive components of the pill which are used as binding agents.

It sounds like you've been taking the pill carefully and not missing any so you'd be very unlikely to have ovulated and be pregnant. Checking your cervical mucus, cervical position and body temperature are only really helpful if you were to do it daily and chart these. As well, checking these is not going to give you an accurate idea of your cycle while you're on hormonal birth control.

If you're still having irregular bleeding after 3-4 cycles back on Yaz, I would consult your doctor or pill prescriber. Other possible reasons for breakthrough bleeding include sexually transmitted infections and cervical problems, so do make sure you're up to date with your STI testing and smears.

--------------------
"Caring for myself is not self-indulgence, it is self-preservation and that is an act of political warfare."

Audre Lorde

Posts: 1326 | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3